MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUPINE TABLE ATTACHMENT (A2) W/PAD; APPARATUS, TRACTION, NON-POWERED

SMITH & NEPHEW, INC. SUPINE TABLE ATTACHMENT (A2) W/PAD; APPARATUS, TRACTION, NON-POWERED
Catalog Number 72201725
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the plate broke off.There was patient involved, the same device was able to be used and the procedure was delayed for more than 60 minutes.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
An evaluation was performed by smith and nephew and could confirm the customer complaint for the plate broke off.A visual inspection was performed and showed the plate is physically broken, appears to have been dropped or banged.This most likely happened prior to the procedure, leaving only a slight crack or weakness until weight and pressure fully opened the break.The root cause was determined to be handling damage.No manufacturing related defects were observed.
 
Event or Problem Description
It was reported that during hip arthroscopy, the plate broke off.The patient was under anesthesia as the failure occurred.The same device was able to be used.The staff used an additional 30-45 minutes trying to position the patient properly despite of the broken table.No injuries were reported and no instruments had been introduced inside the patient.

Brand Name
SUPINE TABLE ATTACHMENT (A2) W/PAD
Common Device Name
APPARATUS, TRACTION, NON-POWERED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8410461
Report Number3003604053-2019-00031
Device Sequence Number16605849
Product Code HST
UDI-Device Identifier03596010612816
UDI-Public03596010612816
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1